Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking acupuncture for sciatica. Weakness in legs

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
Following a bout of what appeared to be sciatica. Helped greatly by acupuncture, the problem continued with an increased weakness in both legs. I am a 72 yr. male always maintained excellent health.
Posted Tue, 19 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Ramesh M.Vachharajani 5 hours later
Brief Answer:
Degenerative disc changes with osteoartheritis

Detailed Answer:
Thanks for posting query.
At this age there might be having degenerative changes in joints producing osteo-artheritis.
It seems that you might be having same changes in your lower spines producing irritation or pressure on the nerves passing through the inter-vertebral spaces giving rise to sciatica type of pain.
Constant irritation on nerves produces weakness, tingling and numbness in the legs.

If the weakness is profound and is affecting your daily activities, I suggest you to report back to your doctor / spine surgeon at the earliest. X-ray or CT scan of lumbo-sacral region is in order.
In the interim, take vitamin supplements along with calcium, vitamin A and D supplements.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor